Phoenix Rising supports the Millions Missing global day of protest
Phoenix Rising is delighted to support the demands being made in the ME/CFS community’s first-ever global day of protest …
Discuss the article on the Forums.

Gastric symptoms + shoulder pain

Discussion in 'Gastrointestinal and Urinary' started by Avena, Mar 27, 2015.

  1. Avena

    Avena

    Messages:
    43
    Likes:
    53
    For years I have seen a connection between gastric pain/reflux (for me in the expression of extreme hunger/never feeling full) and a very painful right shoulder/arm. All other kinds of pain in my body respond well to NSAIDs or Cox2. This particular pain is different as it does not respond to any of them.

    I am back on esomeprazole and hope to get both the gastric and the shoulder under control in a few days. But in the meantime... It would have been interesting to hear if this sounds familiar to anyone?
     
  2. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,434
    Likes:
    3,389
    For my level of education in human health (I'm a patient poking the internet for solutions to my own health problems) my understanding of your symptoms is:
    Nutrient malabsorption probably caused by NSAIDs and "azoles". I have read a number of articles on sites of famous integrative health practitioners backed by published research and known metabolism pathways stating that these medications interfere with liver functions. The lowering of the stomach acidity by the azoles hinders the absorption of several vitamins and minerals (esp. B12).
    I have had it since 2011 when I had to take heparin and warfarin.

    My take on it is that this medication caused me severe leaky gut and consequent inflammation, plus disrupted my gut flora.

    I just got rid of it a couple of weeks ago by addressing my gut flora with prebiotics and probiotics.

    A few weeks ago my husband took an "azole" for parasites and all of a sudden was complaining from this right shoulder pain. He suffers from many pains, took NSAIDs for several year until he got a drug-induced hepatitis from them and had to stop (then he started taking my supplements -magnesium, MB12, etc- and is feeling great relief), but it was a 1st time for the right shoulder.

    For me it is a confirmation that medication damages the gut flora and the gut lining, and also compromises the liver.

    Now that I found out that my husband primary pains (lower back, ulnar nerve) are inflammation from his poor capacity of break neurotransmitters down (2x +/+COMT) and to recycle vitamin B12, we have been managing the pain using vitamins rather than drugs. My hope is to fix the pain in its source.
     
    ahmo and jepps like this.
  3. ahmo

    ahmo Senior Member

    Messages:
    4,318
    Likes:
    6,424
    Northcoast NSW, Australia
    @Gondwanaland has probably nailed it. Here's from page 5 of the linked pdf:
    In fact reading this puts my 2 past frozen shoulders in a new perspective. I'd understood them to be likely autoimmune, which may be so, but my liver is the organ on which I lavish the most care. Here's another link that came up when I searched for viscera related to right shoulder pain: http://www.hepatitiscentral.com/hcv/liver/pain.html
     
    Gondwanaland likes this.
  4. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,434
    Likes:
    3,389
  5. Avena

    Avena

    Messages:
    43
    Likes:
    53
    Thank you guys! This was helpful. I have tried beet supplement for gallbladder related nausea earlier, will try it again now :)
     
    Last edited: Mar 29, 2015

See more popular forum discussions.

Share This Page